MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL CUT GUIDE SIZE C LM/RL; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. FEMORAL CUT GUIDE SIZE C LM/RL; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 00584301301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, the c left medial femur cutting block had a pin stuck in it.The pin got bent in the block and won¿t come out.No delay.No impact or injury to patient reported.No confirmation of backup has been received.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that a back-up device was available to complete the surgery correclty, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
FEMORAL CUT GUIDE SIZE C LM/RL
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8491214
Report Number1020279-2019-01434
Device Sequence Number13943700
Product Code FZX
UDI-Device Identifier00885556621219
UDI-Public00885556621219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00584301301
Device Lot Number60310773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1